MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012631-59
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 05/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove, stent dislodgement, embolism and treatments appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement the sds was inadvertently advanced through a previously implanted stent graft.During retraction, the sds encountered resistance with the implanted stent and the stent dislodged off the balloon but remained on the guide wire.Further manipulation of the sds caused the stent to come off the wire.The omnilink stent then embolized and an unsuccessful attempt was made to snare the stent.Ultimately a cut down procedure was performed to remove the stent.There is no indication of a product quality issue with respect to the design, manufacture.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left subclavian artery via brachial access.The patient anatomy included a previously implanted thoracic stent graft.The omnilink elite stent delivery system (sds) was advanced over the guide wire to the target lesion; however the sds was advanced past the target lesion and interacted with the stent graft.The omnilink sds was advanced through the stent graft struts and during removal of the omnilink sds, the stent dislodged from the delivery system, but remained on the guide wire.A snare was advanced to retrieve the dislodged stent.The physician was unable to snare the stent.During removal of the snare device, the physician inadvertently pulled the guide wire, which caused the stent to come off the guide wire.The omnilink stent then embolized to the descending aorta, where it became caught in the thoracic stent graft.The physician advanced a snare device, via groin access, and was able to snare the stent from below.The stent was then pulled to the left external iliac artery, but was unable to be pulled into the sheath.A cut down procedure was performed to remove the stent.A second omnilink elite sds was able to be advanced to the target lesion, and the stent was deployed without issue.A delay was reported due to the difficulty retrieving the stent; however, the patient remained in stable condition.No additional information was provided.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12013258
Report Number2024168-2021-05061
Device Sequence Number16943319
Product Code NIO
UDI-Device Identifier08717648178528
UDI-Public08717648178528
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number1012631-59
Device Catalogue Number1012631-59
Device Lot Number0020741
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR